Alert archive / Nevada / Flash Flood Warnings in 2024

Flash Flood Warning 35, NWS Las Vegas, NV

July 24, 2024Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2024, 10:54 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2024, 10:54 PM PDT (05:54 UTC)
Expired
Jul 25, 2024, 2:00 AM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 127 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2024-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2024-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3393 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WGUS55 KVEF 250554
FFWVEF
NVC003-250900-
/O.NEW.KVEF.FF.W.0035.240725T0554Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1054 PM PDT Wed Jul 24 2024

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  Northeastern Clark County in southern Nevada...

* Until 200 AM PDT.

* At 1054 PM PDT, Doppler radar indicated thunderstorms producing 
  heavy rain across northeast Clark County. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Moapa Valley and Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
      3658 11446 3677 11458

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
3 follow-up statements
464 
WGUS75 KVEF 250646
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1146 PM PDT Wed Jul 24 2024

NVC003-250900-
/O.CON.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1146 PM PDT Wed Jul 24 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY FOR 
NORTHEASTERN CLARK COUNTY...

At 1146 PM PDT, Doppler radar indicated thunderstorms producing 
heavy rain continuing over northeast Clark County. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Interstate 15 between mile markers 94 and 116. Highway 170 south 
  of Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
      3658 11446 3677 11458

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
682 
WGUS75 KVEF 250759
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
1259 AM PDT Thu Jul 25 2024

NVC003-250900-
/O.CON.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
1259 AM PDT Thu Jul 25 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM PDT EARLY THIS 
MORNING FOR NORTHEASTERN CLARK COUNTY...

At 1259 AM PDT, Doppler radar indicated rain ending over northeast 
Clark County. Radar estimated as much as two inches of rain had 
fallen in the area, so flash flooding is still a concern.

HAZARD...Life-threatening flash flooding.

SOURCE...Radar.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Interstate 15 between mile markers 94 and 116. Highway 170 south 
  of Interstate 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
      3658 11446 3677 11458

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CM
457 
WGUS75 KVEF 250853
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
153 AM PDT Thu Jul 25 2024

NVC003-250903-
/O.EXP.KVEF.FF.W.0035.000000T0000Z-240725T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
153 AM PDT Thu Jul 25 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM PDT EARLY THIS MORNING 
FOR NORTHEASTERN CLARK COUNTY...

Rain was ending in northeast Clark County. No reports of flooding 
have been received, so the Flash Flood Warning will expire. Please 
continue to heed remaining road closures.

&&

LAT...LON 3683 11451 3684 11442 3684 11419 3671 11414
      3658 11446 3677 11458

$$

CM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 9:05 PM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 24, 9:05 PM PDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
905 PM PDT Wed Jul 24 2024

.SYNOPSIS...Monsoonal moisture will result in the return of
afternoon showers and thunderstorms Thursday before conditions dry
out over the weekend. As conditions dry, temperatures will cool back
toward seasonal averages over the weekend. A ridge of high pressure
returns to the region next week, which will allow temperatures to
increase once again.

&&

.UPDATE...Showers and thunderstorms were dissipating and confined
to central Nye and Lincoln counties this evening. Some boundary
interactions could spark a few more storms over Lincoln County, but
it looks like activity will be quite subdued overnight. Dry
southwest flow working its way inland from the California Coast will
spread over San Bernardino and Clark counties Thursday and limit
convection primarily to Esmeralda, central Nye/Linocln and eastern
Mohave counties Thursday afternoon followed by further drying and
stabilization Friday associated with a Pacific Northwest trough
pulling in an eastern Pacific trough and disrupting the moist
monsoonal flow into next week.
&&

.PREV DISCUSSION...
327 PM PDT Wed Jul 24 2024

.DISCUSSION...through Tuesday.

The biggest change to the forecast since this morning's update is
that the Excessive Heat Warning has been extended through Thursday
night for the Las Vegas Valley, southern Nevada, the Colorado River
Valley, southern and central Mohave County, and southeastern San
Bernardino County. These areas will see temperatures increase a
degree or two from today into tomorrow with Major to Extreme
HeatRisk persisting one more day for lower elevations and valleys.
This slight uptick in temperatures is due to the ridge beginning to
shift back to the east as an incoming trough moves into the Pacific
Northwest (more on this later).

Yet another day of afternoon and early evening showers and
thunderstorms are in store for the region today. Any convection
that develops today will have the potential to produce heavy rain
capable of resulting in flash flooding. Gusty outflow winds and
frequent lightning will also be threats associated with these
storms. This afternoon and evening are expected to play out
similar to the past two days, with convection popping up in areas
of higher terrain later this morning/early this afternoon. These
storms will then move off the higher terrain, sending out outflow
boundaries as they collapse. These outflows will aid in the
development of additional convection downstream. However, unlike
yesterday, convection is not expected to persist into the
overnight/early morning hours. Chances for afternoon and early
evening showers and thunderstorms will become more limited on
Thursday and Friday as we begin to dry out.

Temperatures will drop a degree or two from tomorrow to Friday as an
upper-level trough begins to push into the area. This trough will
also scour the anomalous moisture from the area, with precipitation
chances on Friday afternoon and evening being limited to our
northern and eastern zones. By Saturday temperatures will have
cooled to near normal values for late July, with no mentionable
chances for precipitation across our forecast area. Dry and seasonal
weather will continue into early next week before we see
temperatures begin to slowly increase as the upper-level ridge
attempts to reestablish itself across the region.

&&

.AVIATION...For Harry Reid...West winds 8-12 knots will gradually
decrease and become light and variable after 07Z with no showers or
thunderstorms expected overnight. The chance of thunderstorms
Thursday afternoon is too low to mention in the TAF. Light winds
Thursday morning will become southwest in the afternoon with gusts
up to 20KT expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Isolated thunderstorms overnight will be confined near
central and eatern Nevada. Winds will diminish and become light and
diurnal at all locations tonight and continue through Thursday
morning. Isolated thunderstorms will develop Thursday afternoon,
mainly in the Southern Great Basin and eastern Mohave County.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

UPDATE...Adair
DISCUSSION...Stessman
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, Jul 24, 8:51 PM PDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
851 PM PDT Wed Jul 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     Flash Flood      1 NW Deep Springs       37.38N 117.99W
07/24/2024                   Inyo               CA   Law Enforcement

            Highway 168 near Deep Springs Ranch Road.
            CHP reports water, rocks, and debris
            crossing the roadway forcing a closure
            between mile markers 39 to 42. Plow later
            stuck in the mud attempting to clear debris.

&&

CO

Nearby

Flash Flood Warnings in Nevada, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.